Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 62, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 28, 2006, 7:59 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2006, 7:59 PM MST (02:59 UTC)
- Expired
- Jul 28, 2006, 8:45 PM MST
- In force
- 46 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 63 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 8:20 PM MST | HAIL 0.75 | 20 N Dolan Springs, AZ | SPOTTER REPORTED 3/4 HAIL ON THE ROAD BETWEEN DOLAN SPRINGS AND PEARCE FERRY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 1:12 PM MST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.0 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 290301 SVRVEF AZC015-NVC003-290345- /O.NEW.KVEF.SV.W.0062.060729T0259Z-060729T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 759 PM MST FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS REISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... EAST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 845 PM MST(845 PM PDT). * AT 754 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF SOUTH COVE. A SECOND SEVERE THUNDERSTORM IS LOCATED 5 MILES TO THE WEST OF TEMPLE BAR. THESE STORMS WERE MOVING TO THE WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TEMPLE BAR AND SOUTH COVE THROUGH 830 PM MST. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF ON OR NEAR LAKE MEAD...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. LAT...LON 3623 11409 3623 11470 3558 11461 3579 11407 $$ SC
2 follow-up statements
000 WWUS55 KVEF 290327 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 826 PM PDT FRI JUL 28 2006 AZC015-NVC003-290345- /O.CON.KVEF.SV.W.0062.000000T0000Z-060729T0345Z/ MOHAVE AZ-CLARK NV- 826 PM MST FRI JUL 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MST(845 PM PDT) FOR EAST CENTRAL CLARK AND WEST CENTRAL MOHAVE COUNTIES... AT 824 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR TEMPLE BAR...OR ABOUT 12 MILES WEST OF MEADVIEW...AND WAS MOVING SOUTHEAST AT 10 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3623 11409 3623 11470 3558 11461 3579 11407 $$ SC
000 WWUS55 KVEF 290344 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 841 PM PDT FRI JUL 28 2006 AZC015-NVC003-290351- /O.EXP.KVEF.SV.W.0062.000000T0000Z-060729T0345Z/ MOHAVE AZ-CLARK NV- 841 PM MST FRI JUL 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLARK AND WEST CENTRAL MOHAVE COUNTIES EXPIRES AT 845 PM MST(845 PM PDT)... THE THUNDERSTORM SOUTH OF TEMPLE BAR HAS WEAKENED SLIGHTLY AND IS NO LONGER SEVERE. HOWEVER...WIND GUSTS 50 MPH...SMALL HAIL AND HEAVY RAIN IS STILL LIKELY WITH THE STORM. THE STORM CONTINUE TO MOVE SLOWLY TO THE SOUTHEAST AT 5 TO 10 MPH. LAT...LON 3623 11409 3623 11470 3558 11461 3579 11407 $$ SC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:08 PM MST, 5 hours 51 minutes earlier.
Area forecast discussion, Jul 28, 2:08 PM MST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
208 PM PDT FRI JUL 28 2006
.SYNOPSIS...MOIST UNSTABLE AIR WILL CONTINUE TO DOMINATE MOST OF THE
FORECAST AREA. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED AND SOME WILL PRODUCE LOCALLY HEAVY RAIN. THERE IS ALSO A
POTENTIAL FOR SOME STORMS TO GENERATE DAMAGING WINDS.
&&
.SHORT TERM...DEWPOINTS ARE IN THE MID TO UPPER 60S FROM CLARK
COUNTY SOUTH WITH PW IN THE 1.5-2.0 RANGE. STEERING FLOW IS
RELATIVELY WEAK OVER SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA...AS
IS THE VERTICAL SHEAR. PRESENCE OF MODERATE AMOUNT OF CONVECTIVE
INHIBITION IS ALSO A NEGATIVE FACTOR OVER THOSE AREAS. DIFFERENT
STORY IN NORTHWEST ARIZONA THOUGH. MID-LEVEL WIND MAX OF 35-40 KTS
PUSHING INTO NORTHERN ARIZONA FROM THE NORTHEAST COUPLED WITH
SOUTHERLY INFLOW OF HIGH CAPE AIR INTO STORMS COMING OFF THE HIGHER
TERRAIN WILL PRODUCE SUFFICIENT SHEAR FOR ROTATING STORMS. AIR MASS
IN MOHAVE COUNTY IS EXTREMELY UNSTABLE FOR THIS REGION...ON THE
ORDER OF 2500-3000 J/KG. ACCORDINGLY...IN COORDINATION WITH SPC...A
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MOHAVE COUNTY. A FLASH
FLOOD WATCH IS ALSO IN EFFECT...UNTIL MIDNIGHT...BECAUSE SOME OF THE
STORMS WILL LIKELY PRODUCE SUBSTANTIAL RAIN RATES. WHAT HAPPENS THIS
EVENING COULD ACTUALLY COMPLICATE THE LARGER SCALE ENVIRONMENT FOR
SATURDAY SO WILL NOT COMMENT MUCH ON THE WEEKEND OUTLOOK EXCEPT TO
SAY THAT TOMORROW LOOKS SIMILAR TO TODAY. UPPER LOW NEAR THE AZ/NM
BORDER IS FORECAST TO DRIFT SLOWLY WESTWARD. DEEP MOISTURE AND
SUFFICIENT BUOYANCY TO SUPPORT VERY STRONG STORMS GIVEN A FORCING
MECHANISM. THE INVERTED TROUGH IS EXPECTED TO WEAKEN AS IT
APPROACHES WESTERN ARIZONA BUT COULD BE ENOUGH TO SUPPORT AN
ORGANIZED MCS MOVING ACROSS WRN AZ AND SRN NV LATE SATURDAY INTO
SUNDAY. WILL HAVE TO MONITOR CAREFULLY.
.LONG TERM...MEDIUM RANGE MODELS IN GENERAL AGREEMENT REGARDING THE
PATTERN OVER THE NEXT WEEK. A TROUGH LOCATED OFF THE PAC COAST WILL
TRANSITION THE AREA INTO SWRLY FLOW IN THE MID/UPPER LEVELS EARLY
NEXT WEEK...BUT FLOW QUICKLY BACKS TO THE SOUTH AS RIDGING BUILDS IN
FROM THE EAST AND A LOW CENTER DEVELOPS OFF THE SRN CA COAST BY NEXT
FRIDAY. REGARDLESS...EVEN IF SWRLY FLOW REMAINS LONG ENOUGH TO DRY
US OUT IN THE MID/UPPER LVLS...LOW LEVEL MOISTURE SHOULD ONLY
DECREASE SLIGHTLY OVER THE WEEK. NOT MUCH CHANGE TO THE GENERAL
TREND TO GRADUALLY DECREASE POPS OVER THE PERIOD...BUT NEED TO BE ON
THE LOOKOUT FOR ANY GOOD TRIGGERS TO INITIATE CONVECTIVE ACTIVITY
DURING THE FIRST HALF OF NEXT WEEK...WITH WIND PROFILES MORE
FAVORABLE FOR SUSTAINING/ORGANIZING TSTMS. TEMPS SHOULD REMAIN
SLIGHTLY BELOW NORMAL NEXT WEEK WITH LOW THICKNESS VALUES AND DECENT
LOW-LEVEL MOISTURE.
&&
.AVIATION...THUNDERSTORMS WILL OCCUR DURING THIS AFTERNOON AND
EVENING...WITH THE GREATEST TSTM COVERAGE OVER THE EASTERN
CORRIDORS. THE DAGGETT CORRIDOR WILL HAVE THE LEAST AMOUNT OF
CONVECTIVE ACTIVITY WITH ONLY ISOLATED TO WIDELY SCATTERED
TSTMS...WHILE THE BEATTY..MORMON MESA...AND PEACH SPRINGS CORRIDORS
WILL ALL HAVE SCATTERED TSTM COVERAGE UNTIL THE LATE EVENING HOURS.
TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR
AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG...
KEED.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM MST FOR MOHAVE COUNTY.
FLASH FLOOD WATCH UNTIL MIDNIGHT MST FOR MOHAVE COUNTY.
.CA...NONE.
RUNK/SALMEN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:10 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 32 min |
| Jul 28, 5:27 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 63 min |
| Jul 28, 5:39 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 66 min |
| Jul 28, 6:15 PM MST | Flash Flood Warning | VEF | Mohave | 60 min |
| Jul 28, 6:40 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 65 min |
| Jul 28, 6:52 PM MST | Flash Flood Warning | VEF | Mohave | 53 min |
| Jul 28, 7:17 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 43 min |
| Jul 28, 7:22 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 59 min |
| Jul 28, 7:32 PM MST | Flash Flood Warning | VEF | Mohave | 28 min |
| Jul 28, 8:32 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 58 min |
| Jul 28, 10:06 PM MST | Flash Flood Warning | VEF | Mohave | 54 min |
| Jul 28, 10:21 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 39 min |
| Jul 28, 7:37 PM MST | Severe Thunderstorm Warning | VEF | Lincoln | 38 min |
| Jul 28, 8:12 PM MST | Severe Thunderstorm Warning | VEF | Lincoln | 48 min |
| Jul 28, 9:23 PM MST | Severe Thunderstorm Warning | VEF | Lincoln | 52 min |
| Jul 28, 9:26 PM MST | Flash Flood Warning | VEF | Clark | 64 min |
| Jul 28, 9:31 PM MST | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Jul 28, 9:38 PM MST | Severe Thunderstorm Warning | VEF | Clark | 52 min |
| Jul 28, 10:10 PM MST | Severe Thunderstorm Warning | VEF | Clark | 50 min |
| Jul 28, 10:31 PM MST | Severe Thunderstorm Warning | VEF | Clark | 44 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.